Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 13, 2017, 3:16 PM CDT for Kiowa County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 13, 2017, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
County Kiowa County, KS
The radar
The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
434 WWUS83 KDDC 132016 SPSDDC Special Weather Statement National Weather Service Dodge City KS 316 PM CDT THU JUL 13 2017 KSZ080-132045- Kiowa KS- 316 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 345 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm very near Mullinville, or 9 miles west of Greensburg. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Greensburg, Mullinville and The Joy Elevator. LAT...LON 3745 9922 3744 9955 3771 9954 3771 9925 TIME...MOT...LOC 2015Z 259DEG 0KT 3757 9946 $$ HOVORKA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:46 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 13, 1:46 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 146 PM CDT Thu Jul 13 2017 ...updated discussion... .SHORT TERM...(This evening through Friday) Issued at 136 PM CDT Thu Jul 13 2017 Short term concern is convective potential. Currently, there is a front bisecting across the CWFA. Differential heating along this boundary should lead to a few storms developing along it late this afternoon and evening. The best chances of precip will (of course) be along the front, which, in this case, is across the central zones. For severe, instability is moderate, but shear is weak. A lower mixed atmosphere suggests with the main threat will be 50-60 mph outflows. The storms will not be moving that fast, so heavy rain under any storms will could be possible with isolated amounts around an inch or so. Some hail is also possible. Otherwise, the storms will weaken and moving east through the evening. Lows from the mid 60s NW to low 70s SE are expected. .LONG TERM...(Friday night through Thursday) Issued at 136 PM CDT Thu Jul 13 2017 More tomorrow, a cooler airmass will advect in from the NE. Tomorrow is shaping to be fairly pleasant and cooler than it has been with widespread 80s. A few 90s will be possible along the lower elevations near the Oklahoma border. For storm chances, there is still some uncertainty and have broadbrushed the area with slight to chance pops. The best baroclinic zone is expected along and SW of Dodge City. Storms will be possible once again on Saturday. Driving mesoscale details are unclear at this time, so keep updated with the latest forecast. The fb pops look fine for now. Highs will hover around 90F for the beginning of the weekend. Beyond this, the ridge starts to build and the precip chances will lower. Hotter conditions will prevail for the rest of the long term. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1125 AM CDT Thu Jul 13 2017 A weak frontal boundary will be the main focus for convective development later this afternoon in western Kansas. The storms are expected to be isolated in nature but could be close enough to affect all 4 airports from 21Z-03Z. Afterwards lowered ceilings should stick around for most of Friday morning and start to break up near 18Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 69 87 68 / 40 60 20 20 GCK 85 66 86 66 / 50 60 20 30 EHA 88 63 90 66 / 30 40 20 20 LBL 92 66 89 68 / 20 30 20 20 HYS 84 66 86 66 / 50 60 20 10 P28 98 72 92 70 / 10 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...Tatro
Hazardous weather outlook, Jul 13, 3:38 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 338 AM CDT Thu Jul 13 2017 KSZ030-031-043>046-061>066-074>081-084>090-140845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 338 AM CDT Thu Jul 13 2017 /238 AM MDT Thu Jul 13 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to widely scattered strong to marginally severe thunderstorms will be possible late this afternoon and evening. Any developing storm will be capable of producing up to quarter size hail and gusty winds up to 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Elevated risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Strong to marginally thunderstorms will be possible late each day through the weekend, capable of producing up to quarter size hail and gusty winds up to 60 mph. Hotter temperatures are likely by the early to middle part of next week with highs expected to reach around the century mark. Days 2-7 Hazards ---------------- * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk * Monday - Excessive heat: Limited risk * Tuesday - Excessive heat: Limited risk * Wednesday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && For more details visit our webpage http://weather.gov/ddc/ehwo 32
In the hours before
Special weather statement, Jul 13, 3:16 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 316 PM CDT THU JUL 13 2017 KSZ080-132045- Kiowa KS- 316 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 345 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm very near Mullinville, or 9 miles west of Greensburg. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Greensburg, Mullinville and The Joy Elevator. LAT...LON 3745 9922 3744 9955 3771 9954 3771 9925 TIME...MOT...LOC 2015Z 259DEG 0KT 3757 9946 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:04 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| Jul 12, 7:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 48 min |
| Jul 12, 7:23 PM CDT | Special Weather Statement | DDC | Lane | 37 min |
| Jul 12, 7:26 PM CDT | Special Weather Statement | DDC | Lane | 34 min |
| Jul 12, 7:38 PM CDT | Special Weather Statement | DDC | Hamilton | 52 min |
| Jul 12, 7:47 PM CDT | Special Weather Statement | DDC | Scott | 58 min |
| Jul 12, 7:55 PM CDT | Special Weather Statement | DDC | Lane | 50 min |
| Jul 12, 8:40 PM CDT | Special Weather Statement | DDC | Scott | 35 min |
| Jul 13, 3:39 PM CDT | Special Weather Statement | DDC | Kiowa | 51 min |
| Jul 13, 3:54 PM CDT | Special Weather Statement | DDC | Kiowa | 66 min |
| Jul 13, 4:14 PM CDT | Special Weather Statement | DDC | Seward | 46 min |
| Jul 13, 4:44 PM CDT | Special Weather Statement | DDC | Seward | 61 min |
| Jul 13, 4:58 PM CDT | Special Weather Statement | DDC | Edwards, Pratt | 62 min |
| Jul 13, 4:59 PM CDT | Special Weather Statement | DDC | Meade | 46 min |
| Jul 13, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 44 min |
| Jul 13, 6:06 PM CDT | Special Weather Statement | DDC | Stafford | 54 min |
| Jul 13, 6:20 PM CDT | Special Weather Statement | DDC | Morton | 40 min |
| Jul 13, 6:59 PM CDT | Special Weather Statement | DDC | Morton | 31 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.